# SDR 2025FA0000585

- Difficulty date: August 11, 2025
- Submitted: August 28, 2025
- Operation: General aviation
- Aircraft: N793ER
- Make and model: Diamon DA 42 NG
- Aircraft serial: 42N484
- Aircraft time: 976 hours
- Engine: Austro E4
- Propeller: Mtprop MTV6R
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Tank
- Part number: D4D28172100
- Condition: Cracked
- Location: Zone 500
- Part time: 976 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING ACFT ANNUAL INSPECTION, WINGS ARE REMOVED AS PART OF 1000 HR ITEMS CHECK. WING FUEL TANKS ARE REMOVED FOR INSPECTION AS PART OF 1000 HR CHECK. EACH WING HAS (3) FUEL TANKS INLINE CONNECTED BY HOSE SECTIONS, FOUND MULTIPLE INBD TANKS LEAKING SMALL AMOUNTS OF FUEL.  FUEL TANKS CONSTRUCTED USING MULTIPLE SPOT WELDS ABOUT 3/8 INCH DIAMETER,  TANKS EXPERIENCE SMALL CRACKS AT SPOT WELDS & SLOWLY LEAK FUEL OVER TIME.  EXPERIENCED MULTIPLE CRACKED TANKS ON MULTIPLE ACFT. OUR COUNTERPART UNIVERSITY IN DAYTONA BEACH FLORIDA HAS ALSO EXPERIENCED 8 CRACKED FUEL TANKS & (1) WITH ONLY 200 HOURS ON TANKS SINCE NEW. REPLACEMENT FUEL TANK SUPPLIES HAVE BECOME AN ISSUE & NO SHOPS WANT TO ATTEMPT REPAIRS ON CURRENT DESIGN.
